Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Infinite log-concavity for polynomial pólya frequency sequences
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).ORCID iD: 0000-0003-1055-1474
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2015 (English)In: Proceedings of the American Mathematical Society, ISSN 0002-9939, E-ISSN 1088-6826, Vol. 143, no 12, 5147-5158 p.Article in journal (Refereed) Published
Resource type
Text
Abstract [en]

McNamara and Sagan conjectured that if a0, a1, a2, . . . is a Pólya frequency (PF) sequence, then so is (formula presented), . . .. We prove this conjecture for a natural class of PF-sequences which are interpolated by polynomials. In particular, this proves that the columns of Pascal’s triangle are infinitely log-concave, as conjectured by McNamara and Sagan. We also give counterexamples to the first mentioned conjecture. Our methods provide families of nonlinear operators that preserve the property of having only real and nonpositive zeros.

Place, publisher, year, edition, pages
American Mathematical Society (AMS), 2015. Vol. 143, no 12, 5147-5158 p.
Keyword [en]
Infinite log-concavity, Log-concavity, Pólya frequency sequence, Real zeros
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-181260DOI: 10.1090/proc/12654ISI: 000364413200011Scopus ID: 2-s2.0-84944198620OAI: oai:DiVA.org:kth-181260DiVA: diva2:900895
Note

QC 20160205

Available from: 2016-02-05 Created: 2016-01-29 Last updated: 2016-02-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Brändén, PetterChasse, Matthew
By organisation
Mathematics (Div.)Mathematics (Dept.)
In the same journal
Proceedings of the American Mathematical Society
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 28 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf